Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 9, 2007, 1:32 PM CDT for Christian County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 1:32 PM CDT (18:32 UTC)
- Expired
- May 9, 2007, 2:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 091831 SVRSGF MOC043-091915- /O.NEW.KSGF.SV.W.0074.070509T1832Z-070509T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAR WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... * UNTIL 215 PM CDT. * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF BILLINGS...OR 8 MILES EAST OF AURORA...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEVER AND BILLINGS BY 150 PM CDT. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3700 9362 3699 9347 3710 9341 3711 9360 $$ IZZI
2 follow-up statements
000 WWUS53 KSGF 091852 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 PM CDT WED MAY 9 2007 MOC043-091915- /O.CON.KSGF.SV.W.0074.000000T0000Z-070509T1915Z/ CHRISTIAN MO- 152 PM CDT WED MAY 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR FAR WESTERN CHRISTIAN COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLEVER...OR NEAR REPUBLIC...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CHRISTIAN COUNTY. LAT...LON 3700 9362 3700 9341 3710 9341 3710 9354 $$ IZZI
000 WWUS53 KSGF 091903 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 203 PM CDT WED MAY 9 2007 MOC043-091913- /O.CAN.KSGF.SV.W.0074.000000T0000Z-070509T1915Z/ CHRISTIAN MO- 203 PM CDT WED MAY 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FAR WESTERN CHRISTIAN COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA... THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3700 9362 3700 9341 3710 9341 3710 9354 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:34 PM CDT, 58 minutes earlier.
Area forecast discussion, May 9, 12:34 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CDT WED MAY 9 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... DECAYING STORM COMPLEX OVER NORTHERN OKLAHOMA APPEARS TO BE HOLDING TOGETHER JUST ENOUGH TO BRING SHOWERS AND A FEW THUNDERSTORMS TO OUR WESTERN COUNTIES EARLY THIS MORNING. CLEAR SKIES AND LIGHT WINDS OVER THE EASTERN 2/3RDS OF THE FORECAST AREA HAVE SET THE STAGE FOR FOG DEVELOPMENT. VERY SHORT TERM FORECAST CONCERNS HAVE BEEN MAINLY WITH PRECIP CHANCES AND FOG. IN THE GRIDS WE HAVE BROKEN OUT A SHORT PERIOD FROM 10Z TO 14Z WITH POPS ONLY IN THE WEST AND FOG WITH VISIBILITY OF 1/2 MILE IN THE CENTRAL AND EASTERN COUNTIES. THEREAFTER HAVE CONTINUED PRECIP CHANCES AREAWIDE THROUGH THE AFTERNOON AS DAYTIME HEATING DESTABILIZES THE AREA. RESIDUAL CLOUD COVER FROM STORMS TO THE WEST WILL LIKELY LIMIT DESTABILIZATION POTENTIAL OVER THE WESTERN HALF OF THE AREA...SO HAVE SKEWED POPS WITH HIGHEST VALUES IN THE SOUTHEAST. MAY NEED TO ISSUE A DENSE FOG ADVISORY THIS MORNING FOR THE EASTERN 1/3RD TO 1/2 OF THE FORECAST AREA AS SOME LOCATIONS HAVE ALREADY DROPPED TO 1/4 MILE. WILL IRON OUT THE DETAILS FOR THE 4 AM ZONE ISSUANCE...AND SEND AN UPDATED DISCUSSION WITH WATCH/WARNING/ADVISORY INFORMATION. FOR THE REST OF THE WEEK...OUR AREA WILL REMAIN MILD AND HUMID AS A STAGNANT SURFACE PATTERN REMAINS OVER THE AREA...AND MAIN TRACK OF WESTERLIES REMAINS LOCKED OVER THE NORTHERN PLAINS AND GREAT LAKES REGION. THE UPPER TROUGH TO OUR SOUTHWEST WILL GRADUALLY DRIFT EASTWARD TO THE NORTH CENTRAL GULF COAST. WITHOUT ANY DISTINCT BOUNDARIES TO FOCUS CONVECTION...WILL REFLECT HIGHER PRECIP CHANCES DURING THE AFTERNOON WHEN INSTABILITY WILL BE HIGHEST. PRECIPITATION CHANCES SHOULD CONTINUE ON A DECREASING TREND FOR SATURDAY AND SUNDAY AS THE UPPER LOW DRIFTS FARTHER AWAY FROM OUR AREA AND UPPER RIDGING SHIFTS EAST INTO THE CENTRAL U.S. TERRY && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...ISOLD TS WILL CONTINUE TO DEVELOP OVER SOUTHERN MISSOURI IN THE UNCAPPED AND INCREASINGLY UNSTABLE ENVIRONMENT. COVERAGE OF TSRA IS EXPECTED TO REMAIN TOO LOW TO JUSTIFY INCLUSION OF TEMPO/PREVAILING GROUP IN INITIAL TAF ISSUANCE...HOWEVER WILL MONITOR RADAR TRENDS AND PROACTIVELY AMEND IF NECESSARY. SOME POTENTIAL ONCE AGAIN TONIGHT FOR GROUND FOG TO DEVELOP...DECIDED AGAINST LOWERING VSBY TO MVFR CAT FOR NOW BUT DID INCLUDE SOME LIGHT FOG LATE TONIGHT INTO THURS AM. WINDS WILL GENERALLY REMAIN LESS THAN 6KT THROUGH THE TAF CYCLE. && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 9, 1:00 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. INCREASING INSTABILITY WILL INTERACT WITH MOISTURE ALREADY IN PLACE FOR SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH. LOW LYING AREAS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WILL REMAIN FLOODED FROM HEAVY RAINFALL THAT OCCURRED ON MONDAY AND TUESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL LINGER THROUGH THE REMAINDER OF THE WEEK. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/TERRY
In the hours before
Local storm report, May 9, 7:44 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 1 N COLUMBUS 37.18N 94.84W
05/09/2007 CHEROKEE KS EMERGENCY MNGR
K-7 HIGHWAY IS BEING CLOSED DUE TO FLOODING.
&&
MTERRYSpecial weather statement, May 9, 1:04 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT WED MAY 9 2007 MOZ094-102-103-091830- BARRY-LAWRENCE-STONE- 104 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEAST BARRY...EXTREME SOUTHEAST LAWRENCE AND NORTHWEST STONE COUNTIES UNTIL 130 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 6 MILES SOUTHEAST OF AURORA... AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Local storm report, May 9, 1:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 4 W CRANE 36.91N 93.64W
05/09/2007 E1.00 INCH BARRY MO TRAINED SPOTTER
&&
IZZISpecial weather statement, May 9, 1:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 119 PM CDT WED MAY 9 2007 MOZ095-091900- CHRISTIAN- 119 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR THE WESTERN PANHANDLE OF CHRISTIAN COUNTY UNTIL 200 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 7 MILES EAST OF AURORA...AND MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR CLEVER BY 150 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:26 AM CDT | Dense Fog Advisory | SGF | Camden, Miller, Morgan | 4 hr |
| May 9, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| May 9, 2:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| May 9, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 39 min |
| May 9, 5:19 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.